Skip to main content Accessibility help
×
Home

Topological pseudofree actions on spheres

  • Sławomir Kwasik (a1) and Reinhard Schultz (a2)

Extract

In topology and geometry it is often instructive to consider objects with isolated singularities. Frequently such objects turn out to be relatively tractable and to provide useful insights into more general situations. For actions of finite cyclic groups on manifolds the standard notion of singularity is a point that is left fixed by some non-trivial element of the group (but not necessarily by the whole group). If the singular set is isolated the action is said to be pseudofree. Special cases of pseudofree actions have been studied in several independent contexts; in particular, previous papers of Cappell and Shaneson [4] and the authors [15] considered classes of ‘nice’ pseudofree actions on spheres. References to other works are given at the beginning of [15] (and in the meantime there has also been considerable further activity).

Copyright

References

Hide All
[1]Bak, A.. The computation of surgery groups of finite groups with abelian 2-hyperelementary subgroups. In Algebraic K-Theory, Evanston 1976. Lecture Notes in Math. vol. 551 (Springer-Verlag, 1976), pp. 394409.
[2]Bass, H.. Algebraic K-Theory (Benjamin, 1968).
[3]Bourbaki, N.. General Topology (Springer-Verlag, 1989).
[4]Cappell, S. and Shaneson, J.. Pseudo-free actions, I. In Algebraic Topology, Aarhus 1978. Lecture Notes in Math. vol. 763 (Springer-Verlag, 1979), pp. 395447.
[5]Edmonds, A. Equivariant regular neighborhoods. In Proceedings of Conference on Transformation Groups. London Math. Soc. Lecture Note Ser. no. 26 (Cambridge University Press, 1977), pp. 341368.
[6]Edwards, D. A. and Hastings, H. M.. Čech and Steenrod Homotopy Theories and Applications to Geometric Topology. Lecture Notes in Math. vol. 542 (Springer-Verlag, 1976).
[7]Farrell, F. T. and Wagoner, J.. Infinite matrices in algebraic K-theory and topology. Comment. Math. Helv. 47 (1972), 474501.
[8]Farrell, F. T. and Wagoner, J.. Algebraic torsion for infinite simple homotopy types. Comment. Math. Helv. 47 (1972), 502513.
[9]Fareell, F. T., Taylor, L. and Wagoner, J.. The Whitehead Theorem in the proper category. Compositio Math. 47 (1973), 123.
[10]Hasse, H.. Über die Klassenzahl Abelscher Zahlkörper. Math. Monographien. (Akademie-Verlag, 1952).
[11]Kervaire, M. and Murthy, M. P.. On the projective class group of cyclic groups of prime power order. Comment. Math. Helv. 52 (1977), 415452.
[12]Kwasik, S.. On periodicity in topological surgery. Canad. J. Math. 38 (1986), 10531064.
[13]Kwasik, S. and Schultz, R.. Desuspension of group actions and the ribbon theorem. Topology 27 (1988), 444457.
[14]Kwasik, S. and Schultz, R.. Homological properties of periodic homeomorphistns of 4-manifolds. Duke Math. J. 58 (1989), 241250.
[15]Kwasik, S. and Schultz, R.. Pseudofree Group Actions on S 4. Amer. J. Math. 112 (1990), 4770.
[16]Kwasik, S. and Schultz, R.. Isolated singularities of group actions on 4-manifolds. (Preprint, Purdue University and Tulane University, 1989.)
[17]Maumary, S.. Proper surgery groups for non-compact manifolds of finite dimension. (Multicopied notes, University of California at Berkeley, 1972.)
[18]Maumary, S.. Proper surgery groups and Wall-Novikov groups. In Proceedings Battelle Seattle Conf. on Algebraic K-Theory. Lecture Notes in Math. vol. 343 (Springer-Verlag, 1973), pp. 526539.
[19]Oliver, R., Class groups of cyclic p-groups. Mathematika 30 (1983), 2657.
[20]Oliver, R. and Taylor, L.. Logarithmic Descriptions of Whitehead Groups and Class Groups for p-Groups. Memoirs Amer. Math. Soc. vol. 36 no. 392 (American Mathematical Society, 1988).
[21]Pedersen, E. K. and Ranicki, A.. Projective surgery theory. Topology 19 (1980), 239254.
[22]Siebenmann, L.. The obstruction to finding a boundary for an open manifold of dimension greater than five. Ph.D. thesis, Princeton University (1965).
[23]Siebenmann, L.. Infinite simple homotopy types. Indag. Math. 32 (1970), 479495.
[24]Taylor, L.. Surgery on paracompact manifolds. Ph.D. thesis, University of California at Berkeley (1972).
[25]Wall, C. T. C.. Finiteness conditions for CW-complexes. Ann. of Math. 81 (1965), 5669.
[26]Wall, C. T. C.. Poincaré complexes I. Ann. of Math. 86 (1967), 213245.
[27]Wall, C. T. C.. Surgery on Compact Manifolds. London Math. Soc. Monographs no. 1 (Academic Press, 1970).
[28]Wall, C. T. C.. Classification of Hermitian forms: VI-Group rings. Ann. of Math. 103 (1976), 180.

Related content

Powered by UNSILO

Topological pseudofree actions on spheres

  • Sławomir Kwasik (a1) and Reinhard Schultz (a2)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.